Digestive Disorders / Gastroenterology Expert Forum
Allergic Rash & Abdominal Pain
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
Allergic Rash & Abdominal Pain
My immediate problem is a sharp pain on the left side of the abdomen, just below the rib cage.
I am bloated & experiencing flatulence as well as burping.  The pain is such that I cannot sleep.
I find some relief when I rest with my abdomen facing down, fetal position on bent knees.
The symptoms started over 24 hours ago & the pain is worsening.
I have been on prednisone for a week & my last dose was 5 days ago.  I was being treated for allergic skin rash, hives, urticaria on my face.  After the my last dose , another type of rash where my eyes swelled & a red rash around the eyes appeared.
Discussion is closed
Cancel
2 Answers
Page 1 of 1
233190 tn?1278553401
I am not sure if the prednisone is related.  I am not aware of GI side-effects of prednisone being as you described.

On the left side, you worry about the spleen, pancreas, as well as upper GI disorders (i.e. an ulcer or inflammation).  Bloating and gas can be related to irritable bowel as well as gallbladder disease.  

I would consider imaging the abdomen with a CT scan or ultrasound.  An upper endoscopy or UGI series can be done to exclude an ulcer or inflammation.

These options can be discussed with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
www.kevinmd.com
Discussion is closed
Cancel
Comment
Avatar universal
A related discussion, rashes with abdominal pain was started.
Discussion is closed
Cancel
Comment
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank